Omeprazole and food poisoning

As regulars to this forum will know, I have Raynaud's and Crohns disease; recently been put on Omeprazole for a burning sensation in my upper abdomen. I was reluctant to take these capsules as they lower the acid in your stomach, which meansa if you eat anything remotely dodgy, you have no acid to fight the germs. Well - I think I have just had food poisoning; it started on Sunday, the burning sensation was agony, and I didnt get relief from it until I had been sick a few tomes; then I got diarrhoea, was shivering and sweating at the same time; since then, I have had a painful, bloated stomach, dont know if it is the food poisoning working its way down. Can anyone advise please? Have any of you had this kind of thing happen if you are on Omeprazole? The GP also put me on Metoclopramide last week to help with my feeling of anti-sickness.

4 Replies

oldestnewest
  • I have Raynauds's, scleroderma and Crohns. I have had an ileostomy for 30 years. I have been on Lanzoprazole for years and never had any problem. In fact, I have more problems if I don't take it. Is it not possible that you had a bug?

  • Hi Carol-C.......I have taken the medicines you describe for years and I have had no problems or side effects...Your doctor has prescribed you some of the best medications on the market for your problems.....omeprazole is an excellent drug to take for the discomfort you have in your upper abdomen, it helps with the acid reflux and metroclopamide is a really good anti-sickness medication.....as you mentioned in your blog...you appear to have had some food poisoning....this will hopefully clear from your system within 48 hours,.....I would suggest you try the medications your doctor gave you and drink plenty of clear fluids until your upset tummy settles down....the medications are really good and they will definitely improve your symptoms.....take care x and I hope you feel better soon x

  • Hi There,

    I have had Raynauds for about 40 years, and was diagnosed scleroderma last year. I have been taking Omeprazole for about 18 years now, which was prescribed for me because of Hiatus Hernia, and acid reflux. I must say it is a marvellous drug, with no side effects for me.

  • Hi Carol-c.

    Sorry to know you have been so unwell. I have severe arthritis and chronic back pain amongst other things and take lots of medication which includes Tramadol. I have taken Omeprazole capsule daily for a good few years and find it to be very effective for myself. It protects the lining of the stomach from getting inflamed by the tramadol. If you think this disagrees with you just let your doctor know. I think maybe the tummy upset you had could be due to a bacteria of some sort rather than the Omeprazole but I could be wrong. There are other medicines that your doctor can give you which work in the same way. Take care and good luck!

You may also like...